Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 23, NWS Des Moines, IA

June 18, 2010Black Hawk County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 18, 2010, 5:21 PM CDT for Black Hawk County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2010, 5:21 PM CDT (22:21 UTC)
Expired
Jun 18, 2010, 11:30 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Black Hawk County, IA

The radar

The Des Moines radar (KDMX), 138 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 5:38 PM CDTFLASH FLOODCedar Falls, IAWATER OVER ROAD AT HUDSON AND 23RD STREET.
Jun 18, 5:38 PM CDTFLASH FLOODWaterloo, IAWATER FLOWING OVER RD AT 9TH STREET AND PARK LANE...SIGNIFICANT WATER OVER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-560 J/kg
Mixed-layer LCL
1673 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WGUS53 KDMX 182221
FFWDMX
IAC013-190430-
/O.NEW.KDMX.FF.W.0023.100618T2221Z-100619T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
521 PM CDT FRI JUN 18 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BLACK HAWK COUNTY IN NORTHEAST IOWA...

* UNTIL 1130 PM CDT

* AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
BETWEEN 1 AND 1.5 INCHES OF RAIN HAS ALREADY FALLEN IN THE AREA AND 
ADDITIONAL RAINFALL OF 1 INCH OR MORE IS EXPECTED OVER THE NEXT HOUR 
OR TWO. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WATERLOO...CEDAR FALLS...EVANSDALE...HUDSON AND LA PORTE CITY.

STREET FLOODING HAS BEEN REPORTED IN CEDAR FALLS AND WATERLOO...CANE 
CREEK NEAR DEWAR IS REPORTED TO BE BANKFULL AT THIS TIME.  
ADDITIONAL RAINFALL MAY PUSH THIS AND OTHER CREEKS OUT OF THEIR 
BANKS. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
WEST FORK CEDAR RIVER...WAPSIPINICON RIVER...ELK RUN...SPRING
CREEK...BLACK HAWK CREEK...MILLER CREEK...WOLF CREEK...HAMMERS
CREEK...VIRDEN CREEK...NORTH FORK BLACKHAWK CREEK...SNAG CREEK...
BEAVER CREEK...CRANE CREEK...ROCK CREEK...GIVEN CREEK...INDIAN
CREEK...BUCK CREEK AND CAMP CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 INCH OR MORE ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4230 9207 4229 9255 4247 9254 4247 9255
      4257 9256 4262 9208

$$

VACHALEK
5 follow-up statements
811 
WGUS73 KDMX 182244
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
544 PM CDT FRI JUN 18 2010

IAC013-190430-
/O.CON.KDMX.FF.W.0023.000000T0000Z-100619T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
544 PM CDT FRI JUN 18 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BLACK HAWK COUNTY UNTIL
1130 PM CDT...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
BETWEEN 1 TO 2 INCHES OF RAINFALL HAS ALREADY FALLEN IN THE WARNED 
AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATERLOO...CEDAR FALLS...EVANSDALE...HUDSON AND LA PORTE CITY.

WATER IS REPORTED OVER ROADWAYS IN BOTH CEDAR FALLS AND WATERLOO...
NEAR HUDSON RD AND 23RD STREET IN CEDAR FALLS AND AT 9TH STREET AND 
PARK LANE IN WATERLOO. CREEK RISES AND POSSIBLE FLOODING IS ALSO 
REPORTED IN RURAL BLACK HAWK COUNTY NEAR BOTH DEWAR AND DUNKERTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 INCH IS POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DOWN.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4230 9207 4229 9255 4247 9254 4247 9255
      4257 9256 4262 9208

$$

VACHALEK
896 
WGUS73 KDMX 190002
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
702 PM CDT FRI JUN 18 2010

IAC013-190430-
/O.CON.KDMX.FF.W.0023.000000T0000Z-100619T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
702 PM CDT FRI JUN 18 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BLACK HAWK COUNTY UNTIL
1130 PM CDT...

AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS HAD MOVED OUT OF THE AREA...BUT FLASH FLOODING IS 
STILL OCCURRING DUE TO RECENT HEAVY RAINFALL.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATERLOO...CEDAR FALLS...EVANSDALE...HUDSON AND LA PORTE CITY.

STREET FLOODING HAS BEEN REPORTED IN CEDAR FALLS AND WATERLOO...CANE 
CREEK NEAR DEWAR IS REPORTED TO BE BANKFULL AT THIS TIME.  
ADDITIONAL RAINFALL MAY PUSH THIS AND OTHER CREEKS OUT OF THEIR 
BANKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DOWN.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4230 9207 4229 9255 4247 9254 4247 9255
      4257 9256 4262 9208

$$
196 
WGUS73 KDMX 190146
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
846 PM CDT FRI JUN 18 2010

IAC013-190430-
/O.CON.KDMX.FF.W.0023.000000T0000Z-100619T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
846 PM CDT FRI JUN 18 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BLACK HAWK COUNTY UNTIL
1130 PM CDT...

AT 844 PM CDT...BLACK HAWK COUNTY LAW ENFORCEMENT REPORTS THAT 
CONDITIONS REMAIN THE SAME OVER THE COUNTY WITH FLOODING REPORTED 
OVER PORTIONS OF CEDAR FALLS...WATERLOO...NEAR DEWAR...AND DUNKERTON.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATERLOO...CEDAR FALLS...EVANSDALE...HUDSON AND LA PORTE CITY.

STREET FLOODING HAS BEEN REPORTED IN CEDAR FALLS AND WATERLOO...CANE 
CREEK NEAR DEWAR IS REPORTED TO BE BANKFULL AT THIS TIME.  
ADDITIONAL RAINFALL MAY PUSH THIS AND OTHER CREEKS OUT OF THEIR 
BANKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DOWN.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4230 9207 4229 9255 4247 9254 4247 9255
      4257 9256 4262 9208

$$
829 
WGUS73 KDMX 190332
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 PM CDT FRI JUN 18 2010

IAC013-190430-
/O.CON.KDMX.FF.W.0023.000000T0000Z-100619T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
1032 PM CDT FRI JUN 18 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BLACK HAWK COUNTY UNTIL
1130 PM CDT...

AT 1010 PM CDT...THE BLACK HAWK COUNTY SHERIFF REPORTED THAT BLACK 
HAWK CREEK CONTINUED TO RISE WITH ROAD CLOSURES ALONG THE 3000 BLOCK 
OF RANCHERO ROAD NEAR HIGHWAYS 20 AND 63.  AUTOMATED RIVER GAGES 
ALONG BLACK HAWK CREEK NEAR HUDSON ALSO INDICATED WATER LEVELS 
CONTINUED TO RISE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WATERLOO...
CEDAR FALLS...EVANSDALE...HUDSON AND LA PORTE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DOWN.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4230 9207 4229 9255 4247 9254 4247 9255
      4257 9256 4262 9208

$$

SMALL
635 
WGUS73 KDMX 190439
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1139 PM CDT FRI JUN 18 2010

IAC013-190455-
/O.EXP.KDMX.FF.W.0023.000000T0000Z-100619T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
1139 PM CDT FRI JUN 18 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BLACK HAWK COUNTY
HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4230 9207 4229 9255 4247 9254 4247 9255
      4257 9256 4262 9208

$$

BEERENDS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:22 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 18, 3:22 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
315 PM CDT THU JUN 17 2010

.SHORT TERM /TONIGHT/...
REAL THREAT OF SURFACE BASED CONVECTION TO INITIATE ALONG WARM
FRONTAL BOUNDARY ALONG IOWA/MISSOURI BORDER WITH CAPES EXPECTED OVER
4000 IN SOUTHWEST IOWA AND 0-6 KM SHEAR AROUND 40 KTS. WRF MODEL
TENDS TO TAKE EXISTING LINE OF THUNDERSTORMS OVER NORTH CENTRAL IOWA
INTO A FORWARD PROPAGATING MCS. THE HRRR MODEL DEVELOPS SUPERCELLS
OVER SOUTHWEST IOWA...THEN DEVELOPS IT INTO ITS OWN MCS FROM CENTRAL
IOWA MOVING SOUTHEAST. LEANING TOWARD THE HRRR MODEL WHICH BEST TAPS
THE INSTABILITY OVER SOUTHWEST IOWA. THIS SCENARIO WILL INTRODUCE
PLENTY OF QPF OVER THE MOIST SOILS OF SOUTHERN IOWA OVERNIGHT WHICH
COULD PRODUCE FLASH FLOODING. THE SUPERCELLS SHOULD DEVELOP IN A
FAVORABLE TORNADIC ENVIRONMENT ALONG THE FRONTAL BOUNDARY.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
VERY BUSY TODAY WITH SHORT TERM FORECAST ISSUES SO MUCH OF THE
FORECAST WAS BASED ON PERSISTENCE...HPC GUIDANCE IN THE LONG TERM
AND COLLABORATION WITH NEARBY WFO/S.  ACTIVE WEATHER PATTERN
CONTINUES ACROSS CENTRAL IOWA THROUGH THE PERIOD.  WAS UNABLE TO GO
DRY FOR ANY LENGTH OF TIME.

WSW ZONAL FLOW FROM THE WESTERN US NE ACROSS THE NORTHER PLAINS AND
INTO THE GREAT LAKES ATTM.  SOUTH OF THE WESTERLIES...A LARGE FLAT
UPPER RIDGE OVER THE SRN CONUS.  UPPER PATTERN REMAINS THE SAME FOR
THE NEXT SEVERAL DAYS WITH OCNL SHORT WAVE IMPULSES MOVG THROUGH THE
FLOW.  ASSOCIATED SFC BOUNDARY SHOULD EXTEND FROM IL WNW ACROSS NRN
MO AND INTO THE CNTRL PLAINS BY 12Z SATURDAY.  NAM MUCH SLOWER WITH
RETURN MOISTURE THAN THE GFS. FORECASTED A COMPROMISE BETWEEN THESE
SOLUTIONS.  IN EITHER CASE...AMS RELOADS OVER THE PLAINS BY SATURDAY
EVENING AND ANOTHER MCS SHOULD MOVE THROUGH CENTRAL IOWA SATURDAY
NIGHT AND SUNDAY. AFTER THAT...LOOKS LIKE THE MCS TRAIN SHOULD
CONTINUE EARLY NEXT WEEK.

THE NEW 12Z ECMWF SUGGEST THE BOUNDARY PUSHES SOUTH MID TO LATE
WEEK. NOT ENOUGH CONFIDENCE TO FORECAST THAT ATTM...BUT WE HOPE IT
IS CORRECT.

WILL ISSUE ESF FOR ALL OF THE FORECAST RAIN AND POTENTIAL
FLOOD/FLASH FLOOD ISSUES.

&&

.AVIATION...
17/18Z...SIGNIFICANT WEATHER ANTICIPATED LATE THIS AFTERNOON INTO
TONIGHT AHEAD OF A STRONG SHORTWAVE AND SURFACE LOW PRESSURE SYSTEM.
REAL CONCERN FOR STRONG THUNDERSTORMS AFFECTING ALL TAF SITES AS
EARLY AS 21Z THIS AFTERNOON ACROSS THE NORTH AND RAPIDLY REDUCING
CONDITIONS TO IFR/MVFR WITHIN THE STRONGEST STORMS. 15Z HRRR AND 12Z
4KM WRF HAVE STORMS DEVELOPING PAST 20Z NEAR FOD/MCW AREAS.
MENTIONED THE HEAVY TSTM AND STRONG WINDS WITH TEMPO GROUP FOR FOD
AS MORE CONFIDENT IN TIMING OF DEVELOPMENT THAN WITH MCW/ALO. MVFR
CIGS/VIS CONDITIONS CONTINUE OVERNIGHT ACROSS DSM/OTM WITH MCS
DRIFTING SOUTHWARD LATE THIS EVENING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ADAIR-ADAMS-APPANOOSE-
AUDUBON-BLACK HAWK-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD-
DALLAS-DAVIS-DECATUR-GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-
JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-
POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-
WAYNE-WEBSTER.

&&

SHORT TERM...JAH
LONG TERM...JAJ
AVIATION...KLP
Hazardous weather outlook, Jun 18, 3:55 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
355 PM CDT FRI JUN 18 2010

IAZ033>039-044>050-057>062-070>075-081>086-092>097-191000-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
355 PM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL BECOME NUMEROUS THIS EVENING.
THE PRIMARY THREATS WILL BE FOR WIND GUSTS OF 60 MPH OR
MORE...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THERE IS ALSO AN
ISOLATED TORNADO THREAT.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH LATE TONIGHT.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT. A
FEW OF THE STORMS MAY BE SEVERE...ESPECIALLY SATURDAY NIGHT INTO
SUNDAY...HOWEVER THE GREATEST THREAT IS FOR HEAVY RAINFALL. THE
HEAVIEST RAINFALL IS LIKELY BETWEEN SATURDAY NIGHT AND TUESDAY.
THREE TO FOUR INCHES OF RAIN IS QUITE LIKELY OVER CENTRAL
IOWA...WITH SOME AREAS RECEIVING OVER 6 INCHES.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA.  A
WATCH/WARNING/ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 900 PM.

IAZ004>007-015>017-023>028-191000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
355 PM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS. THE
PRIMARY THREATS WILL BE FOR WIND GUSTS OF 60 MPH OR MORE...LARGE
HAIL...AND LOCALLY HEAVY RAINFALL. THERE IS ALSO AN ISOLATED
TORNADO THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT. A
FEW OF THE STORMS MAY BE SEVERE...ESPECIALLY SATURDAY NIGHT INTO
SUNDAY...HOWEVER THE GREATEST THREAT IS FOR HEAVY RAINFALL. THE
HEAVIEST RAINFALL IS LIKELY BETWEEN SATURDAY NIGHT AND TUESDAY.
THREE TO FOUR INCHES OF RAIN IS QUITE LIKELY OVER CENTRAL
IOWA...WITH SOME AREAS RECEIVING OVER 6 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 900 PM.

In the hours before

Local storm report, Jun 18, 4:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
452 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             W UNION                 42.24N 93.07W
06/18/2010  E1.00 INCH       HARDIN             IA   TRAINED SPOTTER

            FALLING NOW...

&&

RVACHALE
Local storm report, Jun 18, 4:56 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
456 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             WATERLOO                42.49N 92.35W
06/18/2010  E0.88 INCH       BLACK HAWK         IA   TRAINED SPOTTER

&&
Local storm report, Jun 18, 4:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
459 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             WATERLOO                42.49N 92.35W
06/18/2010  E1.00 INCH       BLACK HAWK         IA   EMERGENCY MNGR

&&
Local storm report, Jun 18, 5:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
505 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TORNADO          2 N ST. CHARLES         41.32N 93.80W
06/18/2010                   MADISON            IA   EMERGENCY MNGR

&&
Local storm report, Jun 18, 5:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
506 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     FUNNEL CLOUD     1 W BEVINGTON           41.36N 93.81W
06/18/2010                   MADISON            IA   TRAINED SPOTTER

            BRIEF FUNNEL. SPOTTER LOCATED WEST OF BEVINGTON ON HW 92.

&&

AW
Local storm report, Jun 18, 5:19 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
519 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             2 ENE ST. CHARLES       41.29N 93.77W
06/18/2010  E1.00 INCH       WARREN             IA   TRAINED SPOTTER

&&

JOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:09 PM CDTTornado WarningDMXPalo Alto36 min
Jun 17, 7:42 PM CDTTornado WarningDMXKossuth33 min
Jun 17, 7:47 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas58 min
Jun 17, 7:49 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac41 min
Jun 17, 7:52 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford38 min
Jun 17, 8:15 PM CDTTornado WarningDMXHancock, Kossuth30 min
Jun 17, 8:30 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Webster, Wright45 min
Jun 17, 8:35 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth55 min
Jun 17, 8:53 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster52 min
Jun 17, 9:01 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford44 min
Jun 17, 9:06 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Wright54 min
Jun 17, 9:30 PM CDTSevere Thunderstorm WarningDMXGreene45 min
Jun 17, 9:38 PM CDTSevere Thunderstorm WarningDMXHamilton, Wright37 min
Jun 17, 10:02 PM CDTSevere Thunderstorm WarningDMXButler, Franklin43 min
Jun 17, 10:08 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene52 min
Jun 17, 10:15 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story, Webster45 min
Jun 17, 10:20 PM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hamilton, Hardin, Wright55 min
Jun 17, 11:19 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie41 min
Jun 17, 11:57 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison48 min
Jun 18, 8:01 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac44 min
Jun 18, 8:33 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Greene57 min
Jun 18, 8:36 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie54 min
Jun 18, 9:08 AM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story, Webster67 min
Jun 18, 9:22 AM CDTSevere Thunderstorm WarningDMXDallas, Guthrie, Polk53 min
Jun 18, 9:31 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Clarke, Madison, Union and 1 more59 min
Jun 18, 9:45 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story45 min
Jun 18, 10:13 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Mahaska, Marion, Monroe and 2 more62 min
Jun 18, 10:30 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama60 min
Jun 18, 11:11 AM CDTSevere Thunderstorm WarningDMXMahaska49 min
Jun 18, 11:54 AM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas36 min
Jun 18, 12:09 PM CDTSevere Thunderstorm WarningDMXSac51 min
Jun 18, 12:25 PM CDTSevere Thunderstorm WarningDMXHumboldt, Webster50 min
Jun 18, 12:59 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright42 min
Jun 18, 1:06 PM CDTSevere Thunderstorm WarningDMXPocahontas39 min
Jun 18, 1:19 PM CDTSevere Thunderstorm WarningDMXHumboldt41 min
Jun 18, 1:59 PM CDTSevere Thunderstorm WarningDMXHumboldt, Wright46 min
Jun 18, 2:37 PM CDTSevere Thunderstorm WarningDMXHumboldt, Webster, Wright38 min
Jun 18, 2:41 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin49 min
Jun 18, 3:10 PM CDTSevere Thunderstorm WarningDMXButler50 min
Jun 18, 3:22 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 32 more9 hr
Jun 18, 3:34 PM CDTSevere Thunderstorm WarningDMXButler, Grundy41 min
Jun 18, 4:33 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Marshall, Story28 min
Jun 18, 4:37 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk33 min
Jun 18, 4:41 PM CDTSevere Thunderstorm WarningDMXMadison, Polk, Warren49 min
Jun 18, 4:42 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Tama48 min
Jun 18, 4:49 PM CDTSevere Thunderstorm WarningDMXMadison26 min
Jun 18, 5:00 PM CDTTornado WarningDMXMadison, Warren35 min
Jun 18, 5:09 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Tama51 min
Jun 18, 5:11 PM CDTSevere Thunderstorm WarningDMXAdair, Cass49 min
Jun 18, 5:17 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren43 min
Jun 18, 5:24 PM CDTSevere Thunderstorm WarningDMXMarshall, Story51 min
Jun 18, 5:51 PM CDTAreal Flood AdvisoryDMXMadison, Warren3 hr
Jun 18, 5:52 PM CDTTornado WarningDMXMarion, Monroe38 min
Jun 18, 5:59 PM CDTRiver Flood WarningDMXHumboldt10 hr
Jun 18, 6:02 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Marion, Monroe, Warren43 min
Jun 18, 6:05 PM CDTSevere Thunderstorm WarningDMXTama40 min
Jun 18, 6:07 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union38 min
Jun 18, 6:09 PM CDTFlash Flood WarningDMXTama4 hr
Jun 18, 6:21 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe, Wapello39 min
Jun 18, 6:22 PM CDTAreal Flood AdvisoryDMXMarion3 hr
Jun 18, 6:53 PM CDTAreal Flood AdvisoryDMXClarke, Union3 hr
Jun 18, 6:54 PM CDTSevere Thunderstorm WarningDMXClarke, Ringgold, Union51 min
Jun 18, 6:58 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Mahaska, Monroe, Wapello47 min

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.